Antipsychotics can cause lost of interest? - Forums at Psych Central



advertisement
Reply
 
Thread Tools Display Modes
Old 12-17-2018, 02:33 AM #1
TrainMaster9 TrainMaster9 is offline
New Member
 
Member Since: Dec 2018
Location: Singapore
Posts: 3
TrainMaster9 TrainMaster9 is offline
New Member
TrainMaster9 has no updates.
 
Member Since: Dec 2018
Location: Singapore
Posts: 3

1 hugs
given
Default Antipsychotics can cause lost of interest?

Hi guys,

I'm a new member here. I am currently being treated for psychosis(delusions) with 6mg of paliperidone and 50mg of fluvoxamine. I have had untreated psychosis for 5 years and only recently been diagnosed and treated.

Ever since I was on the antipsychotics I noticed a lack of interest in the things that once bring me joy. Things like playing computer games, watching movies and netflix.

I was able to enjoy them before my treatment, during my period of psychosis. Is this anhedonia?
Has anyone else experienced the same lack of interest after being treated with antipsychotics?

It sucks because these were things that I used to love to do. Being able to chill and watch netflix and play computer games. But I find myself instead just mindlessly scrolling facebook, or the internet and lying in bed these days.

Not feeling like doing anything.
TrainMaster9 is offline   Reply With QuoteReply With Quote

advertisement
Old 12-17-2018, 11:07 AM #2
-jimi-'s Avatar
-jimi- -jimi- is offline
Jimi the rat
 
Member Since: Dec 2008
Location: Northern Europe
Posts: 6,054
-jimi- -jimi- is offline
Jimi the rat
-jimi-'s Avatar
-jimi- is a vermin. Please feed me anyway.
 
Member Since: Dec 2008
Location: Northern Europe
Posts: 6,054

10 yr Member PC PoohBah!
Default Re: Antipsychotics can cause lost of interest?

Yes, if they hit very hard against dopamine and acetylcholine. Which kind of AP are you on? Several of the older ones really could do what you describe.
__________________
-jimi- is offline   Reply With QuoteReply With Quote
"Thanks for this!" says:
Old 12-17-2018, 02:04 PM #3
Findingreason's Avatar
Findingreason Findingreason is offline
Resident Queer Girl
Chat Moderator
Chat Leader
 
Member Since: Dec 2016
Location: Finland
Posts: 3,113
Findingreason Findingreason is offline
Resident Queer Girl
Chat Moderator
Chat Leader
Findingreason's Avatar
Findingreason is on the mend.
 
Member Since: Dec 2016
Location: Finland
Posts: 3,113 (SuperPoster!)

2 yr Member
4,816 hugs
given
PC PoohBah!
Default Re: Antipsychotics can cause lost of interest?

Quote:
Originally Posted by TrainMaster9 View Post
Hi guys,

I'm a new member here. I am currently being treated for psychosis(delusions) with 6mg of paliperidone and 50mg of fluvoxamine. I have had untreated psychosis for 5 years and only recently been diagnosed and treated.

Ever since I was on the antipsychotics I noticed a lack of interest in the things that once bring me joy. Things like playing computer games, watching movies and netflix.

I was able to enjoy them before my treatment, during my period of psychosis. Is this anhedonia?
Has anyone else experienced the same lack of interest after being treated with antipsychotics?

It sucks because these were things that I used to love to do. Being able to chill and watch netflix and play computer games. But I find myself instead just mindlessly scrolling facebook, or the internet and lying in bed these days.

Not feeling like doing anything.

Paaliperidone is the primary metabolite of risperidone. I was on risperidone for 7 months and found it strongly deflated me of all interest in activities I normally enjoyed. While medication can cause it, it can also be caused by the illness itself too.
Findingreason is offline   Reply With QuoteReply With Quote
"Thanks for this!" says:
Old 12-18-2018, 04:13 AM #4
TrainMaster9 TrainMaster9 is offline
New Member
 
Member Since: Dec 2018
Location: Singapore
Posts: 3
TrainMaster9 TrainMaster9 is offline
New Member
TrainMaster9 has no updates.
 
Member Since: Dec 2018
Location: Singapore
Posts: 3

1 hugs
given
Default Re: Antipsychotics can cause lost of interest?

Quote:
Originally Posted by -jimi- View Post
Yes, if they hit very hard against dopamine and acetylcholine. Which kind of AP are you on? Several of the older ones really could do what you describe.
I'm on paliperidone(Invega) 6mg.
TrainMaster9 is offline   Reply With QuoteReply With Quote
Old 12-18-2018, 10:49 PM #5
-jimi-'s Avatar
-jimi- -jimi- is offline
Jimi the rat
 
Member Since: Dec 2008
Location: Northern Europe
Posts: 6,054
-jimi- -jimi- is offline
Jimi the rat
-jimi-'s Avatar
-jimi- is a vermin. Please feed me anyway.
 
Member Since: Dec 2008
Location: Northern Europe
Posts: 6,054

10 yr Member PC PoohBah!
Default Re: Antipsychotics can cause lost of interest?

Sorry for sloppy reading. I would say lack of dopamine where it is necessary. In some people, there are too much dopamine in some parts and to fix that we lower it in all parts meaning we take it away where it is needed as well.

Every antipsychotic works differently, so maybe another one will be kinder to you.

Also note that fluvoxamine is tricky to mix other meds with. It often ups the effects of other meds, so the combo might have you on too much AP's.
__________________
-jimi- is offline   Reply With QuoteReply With Quote
Old 12-19-2018, 09:25 AM #6
still_crazy still_crazy is online now
Grand Poohbah
 
Member Since: Oct 2016
Location: United States of America
Posts: 1,591
still_crazy still_crazy is online now
Grand Poohbah
still_crazy has no updates.
 
Member Since: Oct 2016
Location: United States of America
Posts: 1,591

2 yr Member
2,989 hugs
given
Default Re: Antipsychotics can cause lost of interest?

risperidone (related to paliperidone) was not good for me. aripiprazole has been a lot easier for me to deal with. fluvoxamine didn't work out for me, probably because of drug+drug interactions.

sorry about this. there's also 'post-psychotic' depression to consider. I think its more common in Schizophrenia, but Bipolar I people report crashes after mania and psychosis, also.

try to talk to the doctor about it, if you can. there are plenty of other psych drugs out there. i also like aripiprazole because it does not cause prolactin elevation, which is common with risperidone...i dont know about paliperidone.
still_crazy is online now   Reply With QuoteReply With Quote
Old 12-19-2018, 02:25 PM #7
zippity-dooda zippity-dooda is offline
Member
 
Member Since: Apr 2018
Location: car
Posts: 50
zippity-dooda zippity-dooda is offline
Member
zippity-dooda has no updates.
 
Member Since: Apr 2018
Location: car
Posts: 50

1 yr Member
Default Re: Antipsychotics can cause lost of interest?

Quote:
Originally Posted by TrainMaster9 View Post
Hi guys,

I'm a new member here. I am currently being treated for psychosis(delusions) with 6mg of paliperidone and 50mg of fluvoxamine. I have had untreated psychosis for 5 years and only recently been diagnosed and treated.

Ever since I was on the antipsychotics I noticed a lack of interest in the things that once bring me joy. Things like playing computer games, watching movies and netflix.

I was able to enjoy them before my treatment, during my period of psychosis. Is this anhedonia?
Has anyone else experienced the same lack of interest after being treated with antipsychotics?

It sucks because these were things that I used to love to do. Being able to chill and watch netflix and play computer games. But I find myself instead just mindlessly scrolling facebook, or the internet and lying in bed these days.

Not feeling like doing anything.
can you say ? Zombie-fied
zippity-dooda is offline   Reply With QuoteReply With Quote
Hugs from:
"Thanks for this!" says:
Old 12-20-2018, 06:54 AM #8
LucyD's Avatar
LucyD LucyD is online now
Grand Poohbah
 
Member Since: Apr 2015
Location: USA
Posts: 1,754
LucyD LucyD is online now
Grand Poohbah
LucyD's Avatar
LucyD Summer is on the way...yech
 
Member Since: Apr 2015
Location: USA
Posts: 1,754

3 yr Member
1,638 hugs
given
PC PoohBah!
Default Re: Antipsychotics can cause lost of interest?

I am taking Risperdal and don't give a rat's behind about much. I'm not even on a high doseage. I may have to try Invega and see how that goes.
__________________
One way to get the best out of life is to think of it as an adventure.
William Feather


Medications: Risperidone-2 mg.daily, Propranolol-10 mg. daily, Gabapentin-900 mg daily, Melatonin-3 mg. at bedtime, Nicotine Lozenges-2 mg., Vape Liquid-3 mg., Women's One A Day Vitamins, 1 Potassium tablet
LucyD is online now   Reply With QuoteReply With Quote
Hugs from:
"Thanks for this!" says:
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off



All times are GMT -5. The time now is 03:43 PM.

Powered by vBulletin® — Copyright © 2000 - 2019, Jelsoft Enterprises Ltd.



 

advertisement

Psych Central Forums

Psych Central is the leading mental health website, overseen by mental health professionals since 1995.

 

Helplines and Lifelines

The material on this site is for informational purposes only, and is not a substitute for medical advice, diagnosis or treatment provided by a qualified health care provider. .

Always consult your doctor or mental health professional before trying anything you read here.
Please read the full disclaimer.